Help has anyone else been diagnosed with induced immunotherapy hepatitis

  • 10 replies
  • 19 subscribers
  • 423 views

Hi all I have just spent 6 days in hospital with oral thrush and induced immunotherapy hepatitis which is raised lft in blood was on iv steroids but finally allowed home yesterday on oral steroids for 2 months but since discharge now developed diarrhoea like 8 times in 10 hours so think I’ll be back in hospital very soon any one else experience this

  • I had a serious adverse immunotherapy event from Pembrolizumab which started last September. In my case the initial obvious damage was to kidneys and thyroid. Also hospitalised, IV steroids followed by oral steroids. 7 months later I am still weaning the steroids, it’s taken far longer than I expected because it has had to be done very slowly. At some points I have had to return to a slightly higher dose. The event caused major inflammation all over the place, some of which only revealed itself when the steroid dose became too low to suppress it. I have pneumonitis. I have inflammation in my spine causing some loss of feeling in my left leg. If all goes well I have another 3 weeks to run on the steroid wean.

    It sounds like you have colitis, another lovely common result when this happens. Fortunately mine never got worse than a lot of wind generation. 

    I wish you all the best in recovering as well as you can. I think it’s highly likely it will also have worked well on your cancer - that was the good thing to come out of my experience. Of course I had to stop the immunotherapy. 

    I have blogged my way through my ‘journey’. The immunotherapy IRAE entries start in Sept 23. community.macmillan.org.uk/.../a-trip-with-triple-negative-breast-cancer

  • Hi thanks for sharing your experience it’s a bit rubbish I got out of hospital but back in is colitis the diarrhoea do you think and horrible stomach ache I am back on iv steroids for now until I see doctors tomorrow 

  • Sorry you are going through this. It does sound like colitis but hopefully they can find a way to relieve it. Have you also been on Pembrolizumab?

  • Yes still on it had it twice due again on 10th

  • Mine was stopped after my event. I had had 6 infusions. 

  • Ok he said on Friday if things didn’t improve may have to stop and of course been brought back into hospital now so will see what tomorrow brings

  • Hope you have as easy a night as possible. I know how awful it is to be on high dose steroids! I had weeks of jitteriness, poor sleep, not being able to taste anything, worrying about side effects from the steroids themselves. Hope you are able to reduce dosage more rapidly than I was able to. 

  • I have only just joined this forum so apologies if this response is too late to be helpful. I developed colitis from the Pembrolizumab - symptoms just as you discussed and confirmed with a colonoscopy. Was on high dose steroids for a few months which seemed to stop the colitis, gradually weaned off them over time and I am now fine. However I have not been able to go back on to the Pembrolizumab.

  • Never too late to meet someone else with issues from being treated with Pembrolizumab! My ‘journey’ has been a bit mixed. I also had to stop treatment after serious kidney, thyroid and lung damage. However, 9 months on steroids allowed my kidneys to largely resolve. The Pembrolizumab also enabled an almost complete response shrinking my liver mets right down. They stayed stable even though I had stopped treatment, so I was able to have them ablated and am currently in remission. I have really struggled to come off the steroids though. I have a lot of joint ache, a certain amount of gut trouble and also inflammation n my spine exacerbating the neuropathy I had from chemo. 

    Have you moved onto a different treatment?